MAUDE Adverse Event Report: LEONHARD LANG GMBH STABLE BASE; ECG ELECTRODE

LEONHARD LANG GMBH STABLE BASE; ECG ELECTRODE
Model Number W-601
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Irritation (1941)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Retained samples of the 7 different lot/batches of model sbt601 [di portion: (b)(4)] (170717-0257, 180221-0257, 180316-0259, 180322-0252, 180419-0158, 180420-0159, 180424-0151) and 14 different lot/batches of model sbw601 [di portion: (b)(4)] (170829-0165, 180416-0156, 180518-0073, 180522-0074, 180524-0075, 180525-0076, 180529-0077, 180604-0078, 190107-0257, 190110-0258, 190114-0259, 190116-0251, 190117-0252, 190213-0071) have been inspected visually.Mechanical tests were performed on 4 retained samples of each lot number.All tested samples were found to perform within limits.No faults could be detected.No information on skin type, state of skin, whether any medication was being taken, which might have a skin weakening effect, and how the skin was prepared before application of the electrodes was provided.We have requested further information on each of the events.The complaints were gathered by one tier-3 distributors over a period of 3 months and submitted to our distributor.This complaint has to bee seen in connection to two earlier complaints originating from the same tier-3 distributor (reported as mdr 8020045-2018-00026 and mdr 8020045-2019-00007).We get 1-2 skin reaction complaints a month in average for an annual quantity of half a billion electrodes sold.We do not have any other case of a customer with such a number of cases of skin reactions.The recently received number of cases (53 for a period of three months) for this tier-3 distributor indicates an aggregate of up to 200 a year for them.Even when we break it down to the specific models listed in the complaints, the ratio does not make sense.We have made more than 20 million of models t-601 and w-601 in 2018.3,5 million of these were private labeled for a tier-2 distributor.We do not know, how many of them went on to the tier-3 distributor.However, even if they all did, we'd be seeing all cases of skin irritation reported originating from about 17% of the total number of products and none in 2018 from other customers (representing 83% of the products).We therefore assume that an additional parameter or circumstances yet unknown are causal for the increased incidence of skin irritations.We have requested additional information to conduct further investigations and will report any findings in a follow-up report.
 
Event or Problem Description
On july 15th, 2019, we have been informed about several incidents with ecg electrodes.Monitoring ecg electrodes (model sbw601 and sbt601) had been used with a verity ecg monitor.The initial report stated that "patients reported severe skin irritation with open sores and/or bleeding.There were 53 accounts from (b)(6) 2019 to (b)(6) 2019." the report referred to 53 separate cases, involving a total of 7 different lot/batches of model sbt601 and 14 different lot/batches of model sbw601.No further information was provided if and how the injuries had to been treated after the procedure.
 
Additional Manufacturer Narrative
Retained samples of the 7 different lot/batches of model sbt601 [di portion: (01)10861779000281 ] (170717-0257, 180221-0257, 180316-0259, 180322-0252, 180419-0158, 180420-0159, 180424-0151) and 14 different lot/batches of model sbw601 [di portion: (01)10861779000274] (170829-0165, 180416-0156, 180518-0073, 180522-0074, 180524-0075, 180525-0076, 180529-0077, 180604-0078, 190107-0257, 190110-0258, 190114-0259, 190116-0251, 190117-0252, 190213-0071) have been inspected visually.Mechanical tests were performed on 4 retained samples of each lot number.All tested samples were found to perform within limits.No faults could be detected.No information on skin type, state of skin, whether any medication was being taken, which might have a skin weakening effect, and how the skin was prepared before application of the electrodes was provided.We have requested further information on each of the events.The complaints were gathered by one tier-3 distributors over a period of 3 months and submitted to our distributor.This complaint has to bee seen in connection to two earlier complaints originating from the same tier-3 distributor (reported as mdr 8020045- 2018-00026 and mdr 8020045-2019-00007).We get 1-2 skin reaction complaints a month in average for an annual quantity of half a billion electrodes sold.We do not have any other case of a customer with such a number of cases of skin reactions.The recently received number of cases (53 for a period of three months) for this tier-3 distributor indicates an aggregate of up to 200 a year for them.Even when we break it down to the specific models listed in the complaints, the ratio does not make sense.We have made more than 20 million of models t-601 and w-601 in 2018.3,5 million of these were private labeled for a tier-2 distributor.We do not know, how many of them went on to the tier-3 distributor.However, even if they all did, we'd be seeing all cases of skin irritation reported originating from about 17% of the total number of products and none in 2018 from other customers (representing 83% of the products).We therefore assume that an additional parameter or circumstances yet unknown are causal for the increased incidence of skin irritations.As no further information was available despite repeated requests for the already existing incidents we have designed a new questionnaire taylored to the customer's special use model.With the new questionaire, we are confident to receive improved information on future incidents to be able to determine a root cause.However as no further information was made availbe on the incidents covered in this report, no conclusion can be drawn what might have caused the customers problems.We consider the investigation closed and will only resume it when new cases are reported.We would cover them under a new mdr.
 
Event or Problem Description
On (b)(6) 2019, we have been informed about several incidents with ecg electrodes.Monitoring ecg electrodes (model sbw601 and sbt601) had been used with a verity ecg monitor.The initial report stated that "patients reported severe skin irritation with open sores and/or bleeding.There were 53 accounts from (b)(6) 2019." the report referred to 53 separate cases, involving a total of 7 different lot/batches of model sbt601 and 14 different lot/batches of model sbw601.No further information was provided if and how the injuries had to been treated after the procedure.

Brand Name
STABLE BASE
Common Device Name
ECG ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
MDR Report Key8845443
Report Number8020045-2019-00018
Device Sequence Number2417456
Product Code DRX
UDI-Device Identifier10861779000274
UDI-Public(01)10861779000274
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K023503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model NumberW-601
Device Catalogue NumberSBW601
Device Lot Number190213-0071
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;